Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at May 4, 2021, 10:13 AM EDT for Wetzel County, West Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 10:13 AM EDT (14:13 UTC)
- Expired
- May 4, 2021, 10:45 AM EDT
- In force
- 32 min
- Issued by
- NWS Pittsburgh, PA
County Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 121 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 2.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
397
WWUS81 KPBZ 041413
SPSPBZ
Special Weather Statement
National Weather Service Pittsburgh PA
1013 AM EDT Tue May 4 2021
WVZ012-021-509-041445-
Marion-Monongalia-Wetzel-
1013 AM EDT Tue May 4 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT WEST CENTRAL MONONGALIA...CENTRAL WETZEL AND WESTERN
MARION COUNTIES...
At 1012 AM EDT, a strong thunderstorm was located over Pine Grove, or
13 miles southeast of New Martinsville, moving east at 30 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Mannington... Pine Grove...
Jacksonburg... Smithfield...
Grangeville... Wileyville...
Big Run... Folsom...
Knob Fork... Burton...
Metz... Earnshaw...
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3944 8058 3945 8058 3945 8061 3947 8065
3946 8067 3948 8067 3947 8069 3948 8072
3949 8073 3966 8073 3968 8033 3944 8032
3947 8049 3946 8051 3944 8052 3943 8053
TIME...MOT...LOC 1412Z 270DEG 27KT 3957 8064
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at May 4, 7:42 AM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 4, 7:42 AM EDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 742 AM EDT Tue May 4 2021 .SYNOPSIS... Periodic shower and thunderstorm chances are expected through Wednesday with mild temperature. && .NEAR TERM /THROUGH TONIGHT/... AM Update: A shortwave currently moving ewd is providing necessary support for isolated showers this morning, mainly north of Pittsburgh. This shortwave will continue to move ewd and be followed by shortwave ridging, which will result in a brief reprieve of isolated showers this morning. Ample moisture is evident and is reflected in both dew point (60s) and a moist boundary layer that can be seen on the observed 12z PIT sounding. As the temperature warms, instability will build with CAPE expected to rise to between 1000 and 1500j/kg. Bulk shear will develop throughout the day with an incoming jet streak aloft, expected to be near 30kts by this afternoon. Shower and thunderstorm coverage will increase beginning in the afternoon as support for ascent increases, and that possibility will remain elevated overnight. Given the environment defined by colder air aloft, and convection that has the capability to organize and reach to nearly 200 mb, both hail and damaging wind will be possible this afternoon and evening. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... Showers and thunderstorms will remain possible until cold frontal passage Wednesday. Once this occurs, partial clearing and overall drying is anticipated as high pressure moves in behind the front. An overall quiet day is expected on Thursday, until another trough approaches the OH Valley on Thursday night which will bring the chance for precipitation back to the area. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Model ensembles then indicate periodic precip chances and cooler than average temperatures with crossing troughs in an amplified pattern late week through the weekend. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... Sufficient llvl moisture evident in recent sfc obs is contributing to MVFR / IFR cigs as well as patchy fog this morning. A few showers and isolated tstms should continue to pass through the forecast area in association with a crossing shortwave, though coverage should be isolated in nature. Some cig improvement is expected as diurnal mixing ensues, but general MVFR should persist given adequate moisture advection in srly flow. Showers and tstms are then expected to increase in coverage this afternoon, with sufficient shear and instability lending to enhanced storm structure and organization overall. MVFR / low VFR cigs should persist, lowering to IFR or below for much of the area with the crossing front Tues night/Weds morning. .Outlook... Cig restrictions associated with a crossing cold front will likely linger early Wed, with an eventual return to VFR in building high pressure Wed PM & Thurs. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, May 4, 7:21 AM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 721 AM EDT Tue May 4 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-051130- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 721 AM EDT Tue May 4 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. SPC has outlooked the area in a Marginal Risk for severe weather. Hail and damaging wind are possible in any developing thunderstorms. The best chance for severe weather will be this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, May 4, 8:28 AM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
828 AM EDT Tue May 4 2021
OHZ068-069-041300-
Monroe-Noble-
828 AM EDT Tue May 4 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT SOUTHWESTERN MONROE AND SOUTHERN NOBLE COUNTIES...
At 828 AM EDT, a strong thunderstorm was located near Beverly, moving
east at 35 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Woodsfield... Caldwell...
Dudley... Dexter City...
Stafford... Graysville...
Harriettsville... Rinard Mills...
This includes Interstate 77 in Ohio between mile markers 18 and 25.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3973 8164 3977 8112 3958 8111 3958 8126
3960 8126 3961 8128 3959 8129 3959 8136
3960 8137 3960 8139 3963 8142 3963 8145
3965 8145 3964 8147 3958 8148 3959 8159
3966 8159 3967 8164
TIME...MOT...LOC 1228Z 268DEG 44KT 3963 8161Special weather statement, May 4, 10:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1013 AM EDT Tue May 4 2021
WVZ012-021-509-041445-
Marion-Monongalia-Wetzel-
1013 AM EDT Tue May 4 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT WEST CENTRAL MONONGALIA...CENTRAL WETZEL AND WESTERN
MARION COUNTIES...
At 1012 AM EDT, a strong thunderstorm was located over Pine Grove, or
13 miles southeast of New Martinsville, moving east at 30 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Mannington... Pine Grove...
Jacksonburg... Smithfield...
Grangeville... Wileyville...
Big Run... Folsom...
Knob Fork... Burton...
Metz... Earnshaw...
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3944 8058 3945 8058 3945 8061 3947 8065
3946 8067 3948 8067 3947 8069 3948 8072
3949 8073 3966 8073 3968 8033 3944 8032
3947 8049 3946 8051 3944 8052 3943 8053
TIME...MOT...LOC 1412Z 270DEG 27KT 3957 8064The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:54 PM EDT | Tornado Warning | PBZ | Lawrence | 36 min |
| May 3, 9:29 PM EDT | Tornado Warning | PBZ | Butler, Lawrence | 31 min |
| May 4, 2:56 PM EDT | Tornado Warning | PBZ | Jefferson | 19 min |
| May 4, 6:00 PM EDT | Flash Flood Watch | PBZ | Fayette, Greene | 11 hr |
| May 4, 11:39 AM EDT | Special Weather Statement | PBZ | Monongalia | 36 min |
| May 4, 11:47 AM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 28 min |
| May 4, 8:28 AM EDT | Special Weather Statement | PBZ | Noble | 32 min |
Nearby
Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.